Hail, Kittson
- When
- May 28, 6:15 PM CST
- Where
- Kittson County, 2.82 mi ESE of Northcote
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 48.840, -96.940
By early evening, a weak surface low pressure area was located between Bismarck and Jamestown (ND), with a warm front arching northeast to Grafton (ND) and then toward the Upper and Lower Red Lakes in Minnesota. Thunderstorms produced some hail and strong winds north of the surface warm front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
By early evening, a weak surface low pressure area was located between Bismarck and Jamestown (ND), with a warm front arching northeast to Grafton (ND) and then toward the Upper and Lower Red Lakes in Minnesota. Thunderstorms produced some hail and strong winds north of the surface warm front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 28, 2:15 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 315 PM CDT MON MAY 28 2007 .SHORT TERM...MAIN FORECAST CHALLENGE IS PRECIPITATION. THE LATEST SURFACE ANALYSIS HAS THE LOW PRESSURE SYSTEM CENTERED IN CENTRAL SD...WITH A WARM FRONT EXTENDING THROUGH E ND AND W MN ALONG A JMS-GFK-DTL LINE. WITH THE CAP STARTING ERODE IN SE ND AND BOTH FAR AND GFK A COUPLE OF DEGREES FROM CONVECTIVE TEMPERATURES... ANTICIPATE FAIRLY EXPLOSIVE CONVECTIVE DEVELOPMENT IN WARM SECTOR/NEAR ALONG WARM FRONT EARLY THIS EVENING. WITH HIGH CAPE VALUES NEAR 3000 J/KG...STORMS COULD QUICKLY GO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES POSSIBLE. AS THE LOW PRESSURE SYSTEM MOVES THROUGH CENTRAL AND NE ND TONIGHT AND TUE...THUNDERSTORMS ARE EXPECTED TO CONTINUE...WITH THE THREAT OF SEVERE AND HEAVY RAIN AS WELL CONTINUING. ON WED...500MB LOW MOVES OUT INTO THE CENTRAL PLAINS...WITH A SURFACE LOW REFORMING IN SD. THIS WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE N PLAINS THROUGH THE MIDDLE PART OF THE WEEK. .LONG TERM (FRI-MON)...A LINGERING UPPER LEVEL LOW IN A BLOCKING PATTERN WILL BRING THE CHANCE FOR SHOWERS ON FRI/SAT...BEFORE A SLOW DRYING TREND BY SUN. THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS BY NEXT MON AS THE ACTIVE WEATHER PATTERN CONTINUES. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL EARLY...TRENDING TOWARDS NORMAL BY NEXT WEEKEND. && .AVIATION...CLEARING IN THE WARM SECTOR HAS MOVED N...LEAVING MOST OF THE AREA IN VFR CONDITIONS. ONCE THUNDERSTORMS DEVELOP IN E ND BY LATE AFTERNOON...EXPECT CONVECTION TO AFFECT THE GFK TAF SITE FIRST...THEN THE FAR SITE A BIT LATER THIS EVENING. THUNDER MAY NOT MAKE IT TO BJI UNTIL LATE TONIGHT OR EVEN TUE. SOUTHERLY WINDS WILL GUST OVER 30KT THROUGH AROUND 00Z AT FAR/GFK AHEAD OF THE COLD FRONT...AND BECOME LIGHTER OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG/DK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT MON MAY 28 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS WILL MOVE THROUGH PORTIONS OF WEST CENTRAL MINNESOTA EARLY THIS MORNING. THESE SHOWERS MAY BE ACCOMPANIED BY A RUMBLE OR TWO OF THUNDER AND ARE ONLY EXPECTED TO BRING A TENTH OF AN INCH OR LESS OF RAIN ALONG A LIDGERWOOD TO PARK RAPIDS CORRIDOR. MORE THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON OVER CENTRAL NORTH DAKOTA...WHICH MAY ALSO AFFECT AREAS WEST OF THE RED RIVER VALLEY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. AS WITH ANY SEVERE THUNDERSTORM...AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY STORMS THAT DO DEVELOP WEST OF THE RED RIVER VALLEY LATER THIS AFTERNOON ARE EXPECTED TO DEVELOP ALONG A COLD FRONT. THUNDERSTORM CHANCES ARE MUCH LOWER ALONG AND EAST OF VALLEY LATER TODAY. BETTER CHANCES FOR THUNDERSTORMS WILL COME TONIGHT...AND THIS TIME THE BEST FOCUS AREA IS EXPECTED TO BE FROM CENTRAL INTO EASTERN NORTH DAKOTA. SOME OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. IN ADDITION...SOME OF THE STORMS MAY TRAIN ACROSS THE SAME AREAS...BRINGING A POTENTIAL FOR HEAVY RAIN. THE DEVILS LAKE REGION AND PORTIONS OF NORTHEAST NORTH DAKOTA ARE STILL SATURATED FROM RECENT RAIN EVENTS...AND THESE AREAS WILL HAVE TO BE MONITORED ONCE AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS MAY LINGER ALONG AND EAST OF THE RED RIVER VALLEY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING. GODON
The Fargo/Grand Forks radar (KMVX), 149 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
A possible microburst occurred at this location. Small trees and a flag pole were blown down and a few shingles were torn off a roof. A camper on jacks was tilted over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35318, 35319, 35320, 35321.